Tornadoes · United States · Wisconsin · 2004

F1 tornado, Cold Spg to Whitewater, Wisconsin, June 23, 2004

From Cold Spg to Whitewater, this F1 tornado ran 7.8 miles across Jefferson and Walworth counties on June 23, 2004, touching down at 9:23 PM CDT and reaching 150 yards wide. It killed nobody, and did $150,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
June 23, 2004
Touchdown
9:23 PM CDT (02:23 UTC)
Path length
7.8 miles (12.6 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Property damage
$150,000
Counties
Jefferson and Walworth counties
Touchdown point
42.870, -88.750
Lift-off point
42.830, -88.620
Record number
1304

What the Weather Service recorded

Two rounds of severe weather affected parts of south-central and southeast Wisconsin on June 23rd, with the second round featuring 8 tornadoes, large hail (up to golf-ball size), and powerful straight-line downburst winds. A warm front moving north through the area resulted in favorable vertical wind shear to allow for supercell development.The 1st round of severe weather was due to a broken line of intense thunderstorms moving across Walworth, Milwaukee, Racine and Kenosha counties. Hail of up to 1 inch in diameter and torrential rainfall accompanied these storms before they moved over Lake Michigan and weakened. The 2nd round of severe weather was dominated by 2 cyclic supercells - one moved east/southeast through Marquette, Green Lake, Fond du Lac, and Washington Counties, spinning up 5 separate tornadoes, dumping hail stones up to 3 inches in diameter, and hurricane-force downburst winds. The large hail dented several vehicles. Two of these were rated F3. Refer to the individual tornado reports for more details. A more southerly supercell tracked across extreme southern Sauk County and then made a partial right turn and headed southeast through Dane County, spinning up 2 tornadoes in the process, as well as large hail and downburst winds. One powerful downburst wind in Madison (Dane Co.) blew equipment off the roof of a business at the Midvale Shopping Mall. A semi southwest of Ft. Atkinson was blown over by straight-line wind gusts. This southern supercell eventually spun up another tornado in south-central Jefferson County which moved into north-central Walworth County. Refer to the individual tornado reports for more details.Both supercells had downbursts that generated large hail and powerful, hurricane-force winds north and south of their tracks. Over all of Wisconsin, 16 tornadoes were documented on June 23rd, which is the 4th highest single-day total (record is 24 on May 8, 1988). For south-central and southeast Wisconsin, the 8 tornadoes on June 23rd was tied for the 4th highest single-day total (record is 11 on May 8, 1988).

A weak F1 tornado (90-100 mph) spun up 1.8 miles east-southeast of Cold Springs and traveled east-southeast to the Jefferson/Walworth County line about 3.2 miles southwest of Palmyra. Shortly after it spun up this tornado destroyed a garage, one vehicle, a wind mill, and hay wagon. Later on, severely damaged a pole shed, damaged a couple vehicles, and suck a fair amount of insulation into a relatively new home that had closed windows and doors. Otherwise, many trees were uprooted or twisted. Average path width was about 125 yards.

This tornado is a continuation of the Jefferson County tornado. Once it crossed the Jefferson/Walworth County line about 7 miles east-northeast of Whitewater, or about 1 mile west of CTH H, this tornado continued east-southeast and dissipated a short time later 3 miles north-northwest of La Grange. Only tree damage was noted. Average path width was about 100 yards.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
01:57 UTC02:30 UTCSevere Thunderstorm WarningMKX
02:21 UTC03:00 UTCSevere Thunderstorm WarningMKX
02:27 UTC03:00 UTCTornado WarningMKX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:36 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the tornado touched down at Jun 23, 2:46 AM CDT, 18 hours 37 minutes earlier.

Area forecast discussion, Jun 23, 2:46 AM CDT, 18 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 AM CDT WED JUN 23 2004

.DISCUSSION...FORECAST FOCUS IS ON PRECIPITATION CHANCES AND TIMING
INTO WEEKEND.

IN THE SHORT TERM...SURFACE BOUNDARY EXPECTED TO SAG THROUGH
SOUTHERN WISCONSIN TODAY...WHILE COLD UPPER LOW ROTATES ACROSS THE
REGION. ETA AND GFS ARE BOTH SIMILAR IN PREDICTING STRONG DYNAMICS
ACROSS THE SOUTH WHICH COULD RESULT IN SCATTERED SEVERE
THUNDERSTORMS. CAPES AROUND 1700...LI/S AROUND -5...STRONG Q VECTOR
CONVERGENCE...700 OMEGA...WBZERO AROUND 8K FT. ALSO...INVERTED V
SOUNDING AND TT/S NEAR 58. WET MICROBURST AND HAIL MOST LIKELY...
ALTHOUGH HELICITY ON ETA AROUND 140. CONDITIONS PERSIST INTO EVENING
HOURS WITH GRADUAL STABILIZING BY MID/LATE EVENING.

ALTHOUGH SURFACE BOUNDARY AND SURFACE BASED DYNAMICS SHIFT TO
NORTHERN ILLINOIS THURSDAY. OVERRUNNING OF H850 BARO ZONE EXPECTED
TO FOCUS PRECIPITATION ACROSS CWA THURSDAY. H500 REMAINS VERY COLD
AND SHORT WAVE FORECAST TO SWING THROUGH REGION. LOTS OF H850
MOISTURE CONVERGENCE AND H700 OMEGA. WBZERO AROUND 7K FEET. STRONG
Q VECTOR CONVERGENCE AND H850 FRONTOGENESIS FOCUSED ACROSS CWA.

FRIDAY THROUGH SUNDAY...GENERALLY QUIET WEATHER EXPECTED WITH WEAK
SURFACE RIDGE...ALTHOUGH MODELS HINT AT REINFORCING COOL BOUNDARY
WHICH MAY FOCUS SHOWERS. IN ADDITION...COLD UNSTABLE UPPER LOW
CONTINUES TO ROTATE ACROSS SOUTHERN CANADA AND GREAT LAKES REGION.
DAYTIME HEATING ON UNSTABLE ATMOSPHERE MAY OVERCOME DRY MID LAYERS
TO PRODUCE SHOWERS...ESPECIALLY IF COOL BOUNDARY DEVELOPS.

&&

.MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Jun 23, 7:51 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
751 PM CDT WED JUN 23 2004

WIZ046-047-051-052-056>060-062>072-241000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
751 PM CDT WED JUN 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. A SEVERE SQUALL
LINE AND ISOLATED SEVERE THUNDERSTORMS AHEAD OF THE SQUALL
LINE...WILL MOVE ACROSS SOUTHERN WISCONSIN THROUGH 11 PM. ISOLATED
TORNADOES...WIDESPREAD DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH
THESE STORMS. THIS IS A DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO FOR SEVERE WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS WILL BE NEEDED TONIGHT.

GEHRING

In the hours before

Local storm report, Jun 23, 8:57 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CDT WED JUN 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     MADISON                 43.08N 89.39W
06/23/2004                   DANE               WI   PUBLIC

            ON FISH HATCHERY ROAD...JUST NORTH OF HWY 12/18. ONE
            BUILDING DAMAGED.

0845 PM     TSTM WND DMG     SW MADISON              43.08N 89.39W
06/23/2004                   DANE               WI   TRAINED SPOTTER

            NUMEROUS TREES DOWN JUST SOUTHWEST OF MADISON.

&&

BORGHOFF
Special weather statement, Jun 23, 8:57 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CDT WED JUN 23 2004

WIZ046-047-051-052-056>060-062>072-240250-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
857 PM CDT WED JUN 23 2004

STRONG TO SEVERE THUNDERSTORMS WILL BE AFFECTING PORTIONS OF
SOUTHEAST WISCONSIN THROUGH 11 PM.

DOPPLER RADARS WERE INDICATING THAT SOME OF THE STORMS WERE
ROTATING...ESPECIALLY OVER PORTIONS OF FOND DU LAC AND NORTHERN DODGE
COUNTIES...WITH TORNADOS ALREADY REPORTED IN SEVERAL AREAS.
THESE STORMS WILL LIKELY PRODUCE HAIL...DAMAGING WINDS AND VERY HEAVY
RAINS.

ALSO WATCH OUT FOR SOME URBAN FLOODING AND FLOODING OF LOW AREAS.

THE STORMS WERE MOVING EAST AT 45 MPH...AND WILL EVENTUALLY REACH THE
MILWAUKEE...RACINE...KENOSHA...PORT WASHINGTON AND SHEBOYGAN AREAS.

SCATTERED STORMS WERE ALSO OVER PORTIONS OF SOUTH CENTRAL WISCONSIN.

HENTZ
Local storm report, Jun 23, 8:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 PM CDT WED JUN 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TORNADO          2 S MADISON             43.05N 89.39W
06/23/2004                   DANE               WI   TRAINED SPOTTER

            REPORTED NEAR THE INTERSECTION OF HWY PD AND HWY 12/18.
            DAMAGE PATH NOTED.

&&

BORGHOFF
Local storm report, Jun 23, 9:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CDT WED JUN 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             MIDDLETON               43.10N 89.51W
06/23/2004  0.75 INCH        DANE               WI   LAW ENFORCEMENT

            LOCATED AT THE INTERSECTION OF HWY 12 AND HWY M.

&&

BORGHOFF
Local storm report, Jun 23, 9:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT WED JUN 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     OAK CENTER              43.66N 88.60W
06/23/2004  60 MPH           FOND DU LAC        WI   TRAINED SPOTTER

0900 PM     TSTM WND DMG     MARQUETTE               43.74N 89.14W
06/23/2004                   GREEN LAKE         WI   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0900 PM     TSTM WND DMG     MARKESAN                43.71N 88.99W
06/23/2004                   GREEN LAKE         WI   PUBLIC

            ONE HOUSE AND ONE BARN DAMAGED ON PRAIRIE ROAD.

&&

BORGHOFF
Local storm report, Jun 23, 9:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 PM CDT WED JUN 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND DMG     ALTO                    43.68N 88.80W
06/23/2004                   FOND DU LAC        WI   LAW ENFORCEMENT

            HOUSES BLOWN OVER AND PEOPLE TRAPPED ON MIDKE ROAD.

0910 PM     HAIL             CAMBRIDGE               43.01N 89.02W
06/23/2004  0.75 INCH        DANE               WI   TRAINED SPOTTER

&&

BORGHOFF

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Green Bay/Straub, WI (KGRB), 00:00Z

2.4 hours before the tornado, 187 km from the path. June 24, 2004.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 371 joules per kilogram, CIN -4, lifted condensation level 1067 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2004-06-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 24 square meters per square second, 0 to 6 km bulk shear 48 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
444 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
48 kt
0-1 km bulk shear
3 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3
0-3 km lapse rate
7.3 K/km

Open this sounding in Storm Lab

Green Bay/Straub, WI (KGRB), 12:00Z

9.6 hours after it, 187 km from the path. June 24, 2004.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -95798, lifted condensation level 1088 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -64 square meters per square second, 0 to 6 km bulk shear 84 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-95798 J/kg
Surface CAPE
7 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
84 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.7 K/km

Open this sounding in Storm Lab

The surface observations

Watertown (RYV), 36 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:35 UTC71.669.8100° 4 kt1009.5
00:55 UTC69.869.80° 0 kt1009.1
01:15 UTC69.869.80° 0 kt1008.8
01:35 UTC686830° 4 kt1008.5
01:55 UTC68680° 0 kt1008.8-RA
02:15 UTC66.266.2190° 7 kt1009.1-RA
02:35 UTC6866.2300° 18 kt221011.2
02:55 UTC64.462.6300° 10 kt1010.8
03:15 UTC64.462.6270° 5 kt1010.8
03:35 UTC62.660.8270° 5 kt1011.2
03:55 UTC62.660.8270° 6 kt1011.2
04:15 UTC62.660.8270° 7 kt1011.5

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Milwaukee radar (KMKX), 17 km away, was scanning. The volume nearest the touchdown began at 02:25 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:40 UTCTSTM WND DMGMadisonDane, WION FISH HATCHERY ROAD...JUST NORTH OF HWY 12/18. ONE BUILDING DAMAGED.
01:40 UTCTORNADOMadisonDane, WI3 MILES SOUTH OF UW-MADISON CAMPUS OR AT THE INTERSECTION OF SOUTH PARK STREET AND HWY 151. TRANSFORMERS DAMAGED.
01:44 UTCTORNADO2 S MadisonDane, WIREPORTED NEAR THE INTERSECTION OF HWY PD AND HWY 12/18. DAMAGE PATH NOTED.
01:45 UTCTSTM WND DMGSw MadisonDane, WINUMEROUS TREES DOWN JUST SOUTHWEST OF MADISON.
01:53 UTCTSTM WND DMG4 N OregonDane, WIVEHICLES HIT BY DEBRIS.
02:10 UTCHAIL 0.75CambridgeDane, WI
02:12 UTCHAIL 0.757 W Fort AtkinsonJefferson, WI
02:15 UTCHAIL 0.882 W Fort AtkinsonJefferson, WI
02:21 UTCHAIL 1.75Fort AtkinsonJefferson, WI
02:22 UTCHAIL 0.752 S Fort AtkinsonJefferson, WI
02:43 UTCTSTM WND DMGFort AtkinsonJefferson, WIWIDESPREAD LARGE TREES DOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2004 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are

The other tornadoes of June 23, 2004

23 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 2310:44 AM CDTF1Grand Forks, ND6.050
June 2311:15 AM CDTF1Grand Forks, ND6.550
June 232:16 PM CDTF0Wharton, TX0.525$60,000
June 236:22 PM CDTF1Jackson, WI5.050$70,000
June 236:28 PM CDTF1Jackson, WI4.030$10,000
June 237:00 PM CDTF1Monroe, WI4.5503$70,000
June 237:20 PM CDTF1Juneau, WI18.05013$110,000
June 238:35 PM EDTF0Craven, NC0.130
June 237:46 PM CDTF1Portage, WI1.525
June 237:47 PM CDTF0Portage, WI0.110
June 237:53 PM CDTF2Portage, WI10.0125$1.1 million
June 238:00 PM CDTF2Marquette, WI11.0200$1.0 million
June 239:17 PM EDTF0Craven, NC0.125
June 238:23 PM CDTF0Dane, WI0.125$3,000
June 239:30 PM EDTF0Pamlico, NC0.130
June 238:33 PM CDTF3Green Lake, WI33.3400$15 million
June 238:35 PM CDTF1Dane, WI7.8200$1.5 million
June 238:35 PM CDTF3Green Lake, WI7.630011$2.3 million
June 239:00 PM CDTF1Outagamie, WI3.5100$6.8 million
June 239:10 PM CDTF1Washington, WI7.6150$110,000
June 239:19 PM CDTF0Washington, WI0.125
June 239:27 PM CDTF0Brown, WI0.110
June 238:10 PM PDTF0Baker, OR0.13

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.